Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 47, NWS Melbourne, FL

October 7, 20105 counties in Florida

NWS Melbourne, FL issued this red flag warning at Oct 7, 2010, 3:26 AM EDT for 5 counties in Florida. It took effect at Oct 7, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2010, 3:26 AM EDT (07:26 UTC)
In effect from
Oct 7, 2010, 12:00 PM EDT
Expired
Oct 7, 2010, 7:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WWUS82 KMLB 070726
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
326 AM EDT THU OCT 7 2010

FLZ041-044>046-053-144-072300-
/O.UPG.KMLB.FW.A.0038.101007T1600Z-101007T2300Z/
/O.NEW.KMLB.FW.W.0047.101007T1600Z-101007T2300Z/
/O.NEW.KMLB.FW.A.0039.101008T1600Z-101008T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
326 AM EDT THU OCT 7 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

SURFACE HIGH PRESSURE ACROSS THE SOUTHERN PLAINS WILL BRING NORTH
NORTHEAST WINDS AROUND 10 MPH TO NORTHERN INTERIOR SECTIONS OF
EAST CENTRAL FLORIDA AND A DRY AIR MASS TO THE AREA. RELATIVE
HUMIDITY VALUES WILL DROP BELOW 35 PERCENT FOR SEVERAL HOURS THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
2 follow-up statements
552 
WWUS82 KMLB 071948
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT THU OCT 7 2010

FLZ041-045-046-053-081200-
/O.CAN.KMLB.FW.W.0047.000000T0000Z-101007T2300Z/
/O.CON.KMLB.FW.A.0039.101008T1600Z-101008T2200Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-
348 PM EDT THU OCT 7 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...
...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE RED
FLAG WARNING DUE TO RELATIVE HUMIDITY VALUES STAYING ABOVE 35%.

A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ044-144-081200-
/O.CON.KMLB.FW.W.0047.000000T0000Z-101007T2300Z/
/O.CON.KMLB.FW.A.0039.101008T1600Z-101008T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
348 PM EDT THU OCT 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...

SURFACE HIGH PRESSURE ACROSS THE SOUTHERN PLAINS WILL BRING NORTH
NORTHEAST WINDS AROUND 10 MPH TO NORTHERN INTERIOR SECTIONS OF
EAST CENTRAL FLORIDA AND A DRY AIR MASS TO THE AREA. RELATIVE
HUMIDITY VALUES WILL DROP BELOW 35 PERCENT FOR SEVERAL HOURS THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

CRISTALDI
104 
WWUS82 KMLB 072308
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
708 PM EDT THU OCT 7 2010

FLZ044-144-081200-
/O.EXP.KMLB.FW.W.0047.000000T0000Z-101007T2300Z/
/O.CON.KMLB.FW.A.0039.101008T1600Z-101008T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
708 PM EDT THU OCT 7 2010

...RED FLAG WARNING FOR TODAY HAS EXPIRED...

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ041-045-046-053-081200-
/O.CON.KMLB.FW.A.0039.101008T1600Z-101008T2200Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-
708 PM EDT THU OCT 7 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 6, 9:55 PM EDT, 5 hours 31 minutes earlier.

Area forecast discussion, Oct 6, 9:55 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 PM EDT WED OCT 6 2010

.DISCUSSION...

CURRENT...STOUT LATE AFTN N-NNE WINDS HAVE DROPPED OFF SINCE SUNSET
...AND ARE A LTL WEAKEN COMPARED TO LAST NGT. THIS PORTENDS DRAINAGE
FLOW SETTING UP A LTL EARLIER AND FARTHER SWD ALONG THE SPACE AND
TREASURE COAST COS COMPARED TO LAST NGT. THIS IN TURN COULD SPELL
LATE NGT MINS A FEW DEG LWR THAN CURRENTLY ADVERTISED. BACKING THIS
LINE OF THINKING UP IS THE LCLY RUN WRF-NMM...WHICH SHOWS NNW WINDS
DVLPG DOWN THE ENTIRETY OF THE EAST SIDE OF THE PENIN IN A CLASSIC
DRAINAGE SETUP...AND THE LATEST (18Z) MAV WHICH TRENDED DOWN BY A
DEG OR SO COMPARED TO 12Z.

PLAN TO SHAVE ABOUT A CAT OFF OF THE MINS FROM BREVARD COS SWD...
BUT STILL SHOW A PRETTY GOOD RANGE BTWN THE BARRIER ISLANDS AND
INLAND AREAS OF THE SPACE/TREASURE COASTS.

&&

.AVIATION...VFR OVERNIGHT WITH SKC SAVE FOR SOME OCNL BKN CIGS
@FL040-060 AROUND KVRB TIL ABOUT 06Z.

&&

.MARINE...BRISK N-NNE FLOW CONTINUES OVERNIGHT. SEAS HAVEN'T GOTTEN
QUITE AS HIGH AS THE 10-11FT PROGGED BY SWAN...GIVEN CURRENT OBS
FROM BUOYS 41009/41010...SO HAVE CAPPED THEM AT AROUND 9FT. OTRW...
NO CHGS TO PREV FCST...OR TO THE SCA.

&&

.FIRE WEATHER (PREV)...DRY AIRMASS WILL CONTINUE TO BE MAINTAINED
INTO THURSDAY AS N/NE WINDS CONTINUE AND GRADUALLY DECREASE. RH VALS
EXPECTED TO REACH THE LOW/MID 30S OVER THE NW INTERIOR DURING THE
AFTN...WITH SEVERAL HOURS OF CRITICAL RH LIKELY.  WILL CONTINUE A
FIRE WEATHER WATCH FOR NOW.

MODELS CONTINUE TREND OF SHOWING MARGINAL DURATION OF LOW RH FOR NRN
INTERIOR SECTIONS WITH NE WINDS OF 5-10 MPH FRIDAY AFTERNOON. A FIRE
WEATHER WATCH MAY BE REQUIRED WITH LATER FORECAST PACKAGES.

&&

.CLIMATE...

RECORD LOWS FOR OCTOBER 7TH...

DAYTONA BEACH..55 SET IN 1932
ORLANDO........58 SET IN 1979
MELBOURNE......59 SET IN 1979
VERO BEACH.....60 SET IN 1987

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

     RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR NORTHERN LAKE-
     SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THURSDAY TO 4
     AM EDT FRIDAY FOR COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM...WEITLICH
LONG TERM....VOLKMER
AVIATION...WEITLICH
Hazardous weather outlook, Oct 6, 9:40 AM EDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
940 AM EDT WED OCT 6 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
940 AM EDT WED OCT 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...HIGH WIND IMPACT...
A TIGHT PRESSURE GRADIENT WILL CONTINUE TO EXIST BETWEEN HIGH
PRESSURE OVER THE SOUTH CENTRAL UNITED STATES AND FRONTAL BOUNDARY
OVER THE BAHAMAS. THIS WILL CREATE GUSTY NORTH TO NORTHEAST WINDS
ALONG THE COAST...ESPECIALLY SOUTH OF CAPE CANAVERAL WITH WIND
SPEEDS APPROACHING 20 MPH THROUGH THIS AFTERNOON.

...RIP CURRENT IMPACT...
EAST SWELLS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT
THE BEACHES OF EAST CENTRAL FLORIDA. IN ADDITION...STRONG NORTH
TO NORTHEAST WINDS WILL PRODUCE ROUGH SURF AND A STRONG SOUTHWARD
FLOWING LONGSHORE CURRENT. AVOID SWIMMING NEAR PIERS AND JETTIES
WHERE RIP CURRENTS COULD BE STRONG. CHECK CONDITIONS WITH BEACH
PATROLS WHEN ARRIVING AT THE BEACH AND ALWAYS SWIM WITHIN SIGHT OF
A LIFEGUARD.

...WIND AND SEA IMPACT...
A TIGHT PRESSURE GRADIENT WILL CONTINUE OVER THE AREA AND RESULT
IN STRONG NORTH TO NORTHEAST WINDS AND ROUGH SEAS ON THE COASTAL
WATERS TODAY AND TONIGHT. SEAS WILL BE HIGHER IN THE GULF STREAM.

...FIRE WEATHER IMPACT...
THE COMBINATION OF A DRIER AIR MASS WORKING ITS WAY INTO LAKE
COUNTY TODAY AND HIGH TEMPERATURES IN THE MIDDLE 80S WILL RESULT
IN 4 TO 5 HOURS OF CRITICALLY LOW VALUES OF RELATIVE HUMIDITY
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS BOATING CONDITIONS OVER THE COASTAL WATERS WILL
CONTINUE THROUGH THURSDAY BEFORE STARTING TO IMPROVE. DRY AIRMASS
OVER THE AREA WILL HAVE THE POTENTIAL TO GENERATE SEVERAL HOURS OF
LOW RELATIVE HUMIDITY NORTH AND WEST OF ORLANDO OVER THE NEXT FEW
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER/WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:26 AM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia29 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.